Coronavirus

Feeling unwell after COVID-19 vaccine is ‘completely normal’

It is completely normal for some people to feel slightly unwell after receiving their COVID-19 vaccine, doctors have said.

Symptoms can include headaches, tiredness and a sore arm from where the jab was administered.

The Royal College of GPs said more than one in 10 people are affected, but the symptoms are only short lived and the vaccine is essential to help save lives.

Professor Martin Marshall said: “Patients should be assured that both COVID-19 vaccines currently being used in the UK have gone through a rigorous process to ensure they are both safe and effective.

“It is normal, as with most vaccinations, for some patients to experience mild side-effects.

“If required, we would recommend that patients treat these with painkillers, such as paracetamol.”

For those who do start to feel unwell they are being encouraged to report their symptoms via the Medicines and Healthcare products Regulatory Agency’s Yellow Card scheme.

According to data collected from the Zoe Covid Symptom study has shown that more 280,000 people have had fatigue, headache and chills and young women or those who have had COVID are more likely to experience the symptoms.

However, the Yellow Card data does not indicate there is an association between COVID-19 infections and vaccine after-effects.

Professor Spector said, whatever the outcome, “you are going to be less ill than getting COVID”.

He added: “Do not delay or avoid getting your dose. ”

To Top